Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Shreveport, LA

May 8, 2007Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2007, 3:19 PM CDT for Cass County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2007, 3:19 PM CDT (20:19 UTC)
Expired
May 8, 2007, 4:00 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cass County, TX

The radar

The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:45 PM CDTHAIL 0.75Atlanta, TXPENNY SIZE HAIL REPORTED ALONG HWY 59 NEAR TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1828 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 082020
SVRSHV
TXC067-082100-
/O.NEW.KSHV.SV.W.0129.070508T2019Z-070508T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 400 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
STORM WAS LOCATED NEAR QUEEN CITY AND ATLANTA...AND IS NEARLY 
STATIONARY.


IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3326 9410 3320 9428 3298 9431 3300 9407

$$

VII
1 follow-up statement
000 
WWUS54 KSHV 082047
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT TUE MAY 8 2007

TXC067-082100-
/O.CON.KSHV.SV.W.0129.000000T0000Z-070508T2100Z/
CASS TX-
345 PM CDT TUE MAY 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CASS COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL.  THIS STORM WAS LOCATED BETWEEN QUEEN CITY...AND ATLANTA. 
THIS STORM WAS NEARLY STATIONARY...RESULTING IN EXTREMELY HEAVY 
RAINFALL AMOUNTS POSSIBLY EXCEEDING 3 INCHES WITHIN THE PAST HOUR.  

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOMINO

LAT...LON 3326 9410 3325 9422 3314 9427 3310 9411

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:08 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 8, 2:08 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAY 8 2007

.DISCUSSION...
NO MAJOR CHANGES TO WHAT WE/VE BEEN DISCUSSING FOR SEVERAL DAYS.
CLOSED LOWS OVER THE SOUTHERN ROCKIES AND OFF THE SE COAST WITH A
NARROW RIDGE BETWEEN...OVER OUR CWA. SCATTERED AFTERNOON
CONVECTION EXPECTED MOST OF THE WEEK AS THE RIDGE IS BECOMING
SOMEWHAT DIRTY. THE CLOSED LOW OVER THE ROCKIES WILL EVENTUALLY
WEAKEN A LITTLE AND MOVE EAST...AND MODELS STILL HAVE IT OVER THE
ARKLATEX AROUND FRIDAY. POSITION OF THE LOW LATE WEEK WILL HELP
DETERMINE HOW MUCH OR LITTLE PRECIP WE WILL GET. GFS CURRENTLY HAS
LOW MOVING SE INTO THE NORTHERN GULF...WITH OUR AREA ON THE WET
NORTHERN SIDE...WE WILL SEE HOW THAT SHAPES UP. A MORE NORTHERLY
TRACK FOR THAT LOW WILL RESULT IN LESS PRECIP. POPS IN THE CHANCE
CATEGORY MOST DAYTIME PERIODS. /17/

&&

.AVIATION...
UPPER LOW OVER THE SOUTHWEST U.S. WILL CONTINUE TO GIVE US A CHANCE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND WEDNESDAY AFTERNOON.
LOW CLOUDS MAY RETURN LATE TONIGHT AND EARLY WEDNESDAY OVER EAST AND
NORTHEAST TEXAS AGAIN...PRODUCING MVFR CEILINGS DURING THE MORNING.
CONDITIONS WILL RETURN TO VFR BY EARLY AFTERNOON. WINDS WILL STAY
LIGHT AND NOT BE A FACTOR TO AVIATION...EXCEPT IN THE VICINITY OF
THUNDERSTORMS...WHERE GUSTY WINDS CAN OCCUR. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  86  67  83 /  20  40  20  40
MLU  66  86  64  84 /  20  40  20  50
DEQ  63  83  62  81 /  20  50  20  50
TXK  66  84  65  82 /  20  40  20  50
ELD  64  86  63  84 /  20  40  20  50
TYR  67  85  64  82 /  20  40  20  40
GGG  67  85  64  83 /  20  40  20  40
LFK  66  87  64  84 /  20  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/03
Hazardous weather outlook, May 8, 12:00 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE REGION. WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION BY THURSDAY
INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WITH THE AID OF HEATING DURING THE AFTERNOON AND EVENING HOURS WITH
THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION BY
LATE IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:01 PM CDTSevere Thunderstorm WarningSHVBowie29 min
May 8, 6:35 PM CDTSevere Thunderstorm WarningSHVSan Augustine40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.